Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Two $F_{\sigma\delta}$ ideals

Authors: Ilijas Farah and Slawomir Solecki
Journal: Proc. Amer. Math. Soc. 131 (2003), 1971-1975
MSC (2000): Primary 54D55, 06E99
Published electronically: January 8, 2003
MathSciNet review: 1955288
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We find two $F_{\sigma\delta}$ ideals on $\mathbb N$ neither of which is $F_\sigma$whose quotient Boolean algebras are homogeneous but nonisomorphic. This solves a problem of Just and Krawczyk (1984).

References [Enhancements On Off] (What's this?)

  • 1. B. Balcar, W. G\lówczynski, and T. Jech.
    The sequential topology on complete Boolean algebras.
    Fundamenta Mathematicae, 155:59-78, 1998. MR 99b:28006
  • 2. I. Farah.
    Analytic quotients: theory of liftings for quotients over analytic ideals on the integers.
    Mem. Amer. Math. Soc., vol. 148, no. 702, 2000.
    177 pp. MR 2001c:03076
  • 3. W. Just and A. Krawczyk.
    On certain Boolean algebras ${\mathcal P}(\omega)/I$.
    Transactions of the American Mathematical Society, 285:411-429, 1984. MR 86f:04003
  • 4. D. Maharam.
    An algebraic characterization of measure algebras.
    Annals of Mathematics, 48:154-167, 1947. MR 8:321b
  • 5. S. Solecki.
    Analytic ideals and their applications.
    Annals of Pure and Applied Logic, 99:51-72, 1999. MR 2000g:03112

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 54D55, 06E99

Retrieve articles in all journals with MSC (2000): 54D55, 06E99

Additional Information

Ilijas Farah
Affiliation: Department of Mathematics, CUNY, Graduate Center and College of Staten Island, Staten Island, New York 10314 – and – Matematicki Institut, Kneza Mihaila 35, Belgrade, Serbia
Address at time of publication: Department of Mathematics and Statistics, York University, 4700 Keele Street, Toronto, Ontario, Canada M3J 1P3

Slawomir Solecki
Affiliation: Department of Mathematics, 1409 W. Green Street, University of Illinois, Urbana, Illinois 61801

Received by editor(s): August 27, 2001
Received by editor(s) in revised form: February 8, 2002
Published electronically: January 8, 2003
Additional Notes: The first author acknowledges support received from the National Science Foundation (USA) via grant DMS-40313-00-01 and from the PSC-CUNY grant #62785-00-31. The second author was supported by NSF grants DMS-9803676 and DMS-0102254
Communicated by: Alan Dow
Article copyright: © Copyright 2003 American Mathematical Society